Ohio, 2008Hail and Damaging Winds in Ohio, June 15 to 16, 2008
June 15 to 16, 2008 · NWS ILN · 22 events in 13 counties and zones
A cold front passed over the Ohio Valley during the overnight hours of the 15th. Some bowing segments persisted through the afternoon of the 16th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $98,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front passed over the Ohio Valley during the overnight hours of the 15th. Some bowing segments persisted through the afternoon of the 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 15, 6:32 PM EST, 58 minutes earlier.
Area forecast discussion, Jun 15, 6:32 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
732 PM EDT SUN JUN 15 2008
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE CENTRAL PLAINS TONIGHT AND
PUSH THROUGH THE CENTRAL OHIO VALLEY ON MONDAY...BRINGING A CHANCE
FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD IN
FROM THE WEST THROUGH MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
BIG QUESTION IS PLACEMENT AND TIMING OF DEVELOPMENT OF MCS
OVERNIGHT. RUC MEAN STEERING WIND PUTS ACTIVITY OVER CENTAL AND
NRN IL INTO OUR WESTERN FA BETWEEN 00Z AND 03Z....AND FULLY INTO
MUCH OF NORTHERN HALF BY 06Z. WHILE MOVEMENT PUTS CENTER OF
COMPLEX INTO NORTHERN HALF...AM CONCERNED ABOUT BETTER MOISTURE
POOL IN THE SOUTH PERHAPS RAISING POTENTIAL FOR DEVELOPMENT INTO
THIS AREA...WITH GREATER POTENTIAL FOR STEEPENING LAPSE RATES. MAY
NEED UPDATE BY MID EVENING FOR THIS AREA TO RAISE PRECIP POTENTIAL
AS A COUPLE MORE HOURS OF MESO ANALYSIS. WHILE THIS AFTERNOON HAS
SEEN INCREASING DEWPOINTS...18Z KILN SOUNDING STILL SHOWING PRETTY
DRY AIR IN LOWER LEVELS. BIGGEST CONCERN IS BOWING SEGMENTS WITH
WIND POTENTIAL LATER THIS EVENING AND OVERNIGHT. HAVE NOT ISSUED
FORECAST YET...SO WILL BE ISSUING WITH NEW WATCH.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
FRONTAL SYSTEM STRADDLING AREA EARLY MONDAY AND SLOW TO
PROGRESS...KEEPING CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS.
THEN COOLER AND DRIER AIRMASS MOVES INTO AREA. DID LINGER CHANCE
OF SHOWERS IN THE FAR NORTH FOR TUESDAY AND INTO TUE NIGHT CLOSED
LOW SKIRTING GREAT LAKES BEFORE ESTABLISHING ITSELF OVER EASTERN
ONTARIO. HAVE GENERALLY GONE NEAR TO SLIGHTLY BELOW MOS GUIDANCE
FOR TEMPS.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HAVE USED A BLEND OF THE GFS ENSEMBLE MEAN AND HPC GUIDANCE FOR THE
EXTENDED FORECAST PERIOD.
PESKY UPR LVL LOW WILL BE NEAR SE QUEBEC/NRN NEW ENGLAND ON
WEDNESDAY. OUR FORECAST AREA WILL REMAIN IN A NWLY FLOW ALOFT ON
THE BACK SIDE OF THIS LOW. WEAK EMBEDDED S/WV ENERGY IS STILL
ADVERTISED TO RIPPLE THROUGH THE GREAT LAKES REGION...BUT IT IT STILL
UNCERTAIN AT THIS TIME HOW MUCH IT WILL HAVE AN AFFECT ON CHC/S FOR
PCPN. HAVE KEPT SLIGHT CHC AFTN/EVENING POPS FOR ROUGHLY THE NE
HALF CWFA WHERE THE BEST CHC FOR A POP UP SHOWER MAY OCCUR. TEMPS
WILL REMAIN BELOW NORMAL FOR MID JUNE.
UPR LVL LOW WILL FINALLY PIVOT AWAY FAR ENOUGH TO THE NE ON THURSDAY
TO ALLOW SFC HIGH PRESSURE TO BUILD IN ACROSS THE OHIO VALLEY.
TEMPERATURES WILL BEGIN TO MODERATE SOME AS A RESULT.
UNCERTAINTY INCREASES FOR FRIDAY AND SATURDAY AS OPERATIONAL MODELS
ARE HAVING A DIFFICULT TIME HANDLING A SYSTEM MOVING SOUTHEAST OUT
OF THE NORTHERN PLAINS PARTLY DUE TO CONVECTIVE FEEDBACK ISSUES. AT
THIS POINT IT APPEARS THAT THIS SYSTEM WILL MOVE ALONG AND SOUTHEAST
OF THE OHIO RIVER FRIDAY THROUGH SATURDAY. HAVE PLACED 30 POPS IN
THE FORECAST FOR FRIDAY/FRIDAY NIGHT TIME FRAME...WITH A LINGERING
20 POPS FOR SATURDAY.
NEXT SUNDAY IS FORECAST TO BE DRY AT THIS POINT UNDER SFC HIGH
PRESSURE. TEMPERATURES WILL AVERAGE AT OR SLIGHTLY BELOW NORMAL FOR
THE REMAINDER OF THE EXTENDED PERIOD.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
LINE OF CONVECTION OVER INDIANA IS TIMED INTO TAFS BETWEEN 01Z-
03Z. ALTHOUGH IT IS MOVING INTO LESS STABLE AIRMASS...IT SHOULD
HOLD TOGETHER...ALTHOUGH MAYBE NOT AT ITS CURRENT STRENGTH. NRN
TAFS HAS A BETTER CHC OF TSTM...BUT STILL PUT TEMPO TSTM AT
KCVG/KLUK. RIGHT NOW LIMITED THE DURATION TO 2 HRS IN THE N AND AN
HOUR IN THE S.
AFT THAT LINE GOES THRU...WILL WAIT FOR CDFNT THAT WILL PUSH INTO
THE REGION...WHICH WILL BE ABOUT 10Z. BROUGHT ANOTHER ROUND OF
TSTM WITH THE CDFNT. KEPT THE TSTMS IN THE FCST THRU 15Z...THEN AS
CDFNT PUSHES FAR SE BROUGHT THEM TO AN END.WINDS TURN TO THE NW
BEHIND FNT FOR MON AFTN.
OUTLOOK...NO SIG WX EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...HICKMAN
AVIATION...SITES
Hazardous weather outlook, Jun 15, 3:27 PM EST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
427 PM EDT SUN JUN 15 2008
INZ058-059-066-073>075-080-KYZ089>100-OHZ045-046-054>056-060>065-
070>074-077>082-088-162030-
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
427 PM EDT SUN JUN 15 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ050-OHZ026-034-035-042>044-051>053-162030-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-
CLARK-
427 PM EDT SUN JUN 15 2008
...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI
VALLEY OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS EVENING.
Thunderstorm Wind, Auglaize
- When
- June 15, 7:30 PM EST to 7:34 PM EST
- Where
- Auglaize County, 1.64 mi W of St Marys
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 40.527, -84.411
Thunderstorm Wind, Darke
- When
- June 15, 7:42 PM EST to 7:46 PM EST
- Where
- Darke County, 0.87 mi SE of Union City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 40.210, -84.790
A portable toilet was knocked down and pieces of insulation were found strewn throughout the immediate area.
Thunderstorm Wind, Auglaize
- When
- June 15, 7:45 PM EST to 7:49 PM EST
- Where
- Auglaize County, 4.81 mi SSW of Villa Nova
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.488, -84.462
An eight-foot by ten-foot metal building was picked up and blown onto a parked automobile at a campground on the south shore of Grand Lake St. Marys.
Thunderstorm Wind, Darke
- When
- June 15, 8:00 PM EST to 8:04 PM EST
- Where
- Darke County, 0.95 mi SW of New Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 39.962, -84.714
A trailer was blown over.
Hail, Auglaize
- When
- June 15, 8:06 PM EST to 8:10 PM EST
- Where
- Auglaize County, St Marys
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.530, -84.380
Thunderstorm Wind, Miami
- When
- June 15, 8:30 PM EST to 8:34 PM EST
- Where
- Miami County, 1.26 mi WSW of Troy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 40.040, -84.220
Large tree limbs were downed across the northeast side of Troy. An amateur radio operator in Piqua measured a 54 mph gust four minutes earlier.
Thunderstorm Wind, Montgomery
- When
- June 15, 8:41 PM EST to 8:44 PM EST
- Where
- Montgomery County, 1.06 mi E of Trotwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.800, -84.300
Thunderstorm Wind, Montgomery
- When
- June 15, 8:44 PM EST to 8:48 PM EST
- Where
- Montgomery County, 2.33 mi NNW of Dayton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.780, -84.200
Large tree limbs were downed.
Thunderstorm Wind, Champaign
- When
- June 15, 8:51 PM EST to 8:55 PM EST
- Where
- Champaign County, 0.69 mi S of Urbana
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 40.110, -83.750
Large tree limbs were knocked down.
Thunderstorm Wind, Clark
- When
- June 15, 8:55 PM EST to 8:59 PM EST
- Where
- Clark County, Donnelsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 39.920, -83.950
A fifteen-foot by twenty-foot carport was blown down.
Thunderstorm Wind, Greene
- When
- June 15, 9:00 PM EST to 9:04 PM EST
- Where
- Greene County, 1.07 mi NNE of Cedarville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.743, -83.809
Several trees were uprooted. A number of large twelve- to eighteen-inch limbs were also knocked down.
Thunderstorm Wind, Clark
- When
- June 15, 9:07 PM EST to 9:11 PM EST
- Where
- Clark County, 1 mi N of Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.934, -83.800
Several trees were downed.
Thunderstorm Wind, Licking
- When
- June 15, 10:20 PM EST to 10:24 PM EST
- Where
- Licking County, 1.06 mi W of Newark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 40.070, -82.420
Several trees were knocked down near the intersection of State Route 158 and Arlington Avenue.
Hail, Madison
- When
- June 16, 12:48 PM EST to 12:52 PM EST
- Where
- Madison County, Mt Sterling
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.720, -83.270
Hail, Pickaway
- When
- June 16, 1:00 PM EST to 1:04 PM EST
- Where
- Pickaway County, 2 mi N of Williamsport
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.609, -83.120
Hail, Pickaway
- When
- June 16, 1:18 PM EST to 1:23 PM EST
- Where
- Pickaway County, 0.53 mi E of Circleville
- Measured
- 1 in hail
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 39.600, -82.940
Hail, Fairfield
- When
- June 16, 1:18 PM EST to 1:22 PM EST
- Where
- Fairfield County, 1.06 mi W of Baltimore
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.850, -82.620
Hail, Pickaway
- When
- June 16, 1:26 PM EST to 1:32 PM EST
- Where
- Pickaway County, 2.07 mi S of Circleville
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 39.570, -82.950
Hail, Fairfield
- When
- June 16, 1:38 PM EST to 1:42 PM EST
- Where
- Fairfield County, 3.61 mi NNW of Baltimore
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.900, -82.620
Hail, Pickaway
- When
- June 16, 1:55 PM EST to 1:59 PM EST
- Where
- Pickaway County, 3.19 mi SSE of Stringtown
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.460, -82.750
Thunderstorm Wind, Adams
- When
- June 16, 4:40 PM EST to 4:44 PM EST
- Where
- Adams County, 0.88 mi SW of West Union
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.790, -83.540
Several trees were knocked down. One structure sustained roof damage.
Hail, Scioto
- When
- June 16, 5:20 PM EST to 5:24 PM EST
- Where
- Scioto County, 2.14 mi NNE of Buena Vista
- Measured
- 0.75 in hail
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.660, -83.260
Penny size hail was covering the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, June 15, 20086 injured · $20 million · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 15, 20081 death · 1 event
- Hail and Damaging Winds in Indiana, June 15, 2008$1.7 million · 2.75 in hail · 33 events
- Flash Flooding and Hail in Missouri, June 15, 2008$307,000 · 2.75 in hail · 56 events
- Tornado and Hail in Illinois, June 15, 20081 injured · $513,000 · EF0 · 29 events
- Hail and Damaging Winds in Illinois, June 15, 2008$269,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 15, 2008$251,000 · 2 in hail · 23 events
- Hail in Kansas, June 15, 2008$315,000 · 1.75 in hail · 5 events
- Hail in Nebraska, June 15, 2008$320,000 · 1.5 in hail · 4 events
- Damaging Winds in Indiana, June 15, 2008$69,000 · 61 kt wind · 25 events
- Hail and Damaging Winds in Michigan, June 15, 2008$75,000 · 1 in hail · 22 events
- Hail and Damaging Winds in Iowa, June 15, 2008$80,000 · 61 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110056, 103959, 103963, 103961, 104317, 103967, 103969, 103974, 103972, 103970, 104314, 104313, 104315, 104318, 104319, 104320, 104321, 104323, 104326, 104325, 104316, 104324.